New Jersey, 2006

Damaging Wind in New Jersey, June 29, 2006

June 29, 2006 · NWS PHI · 1 event in 1 county or zone

A severe thunderstorm rolled across parts of Salem County, New Jersey during the very early morning hours of June 29th. The strong winds produced by the thunderstorm downed trees in Carney's Point, New Jersey at 3:17 AM EDT.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A severe thunderstorm rolled across parts of Salem County, New Jersey during the very early morning hours of June 29th. The strong winds produced by the thunderstorm downed trees in Carney's Point, New Jersey at 3:17 AM EDT.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 28, 10:59 PM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 28, 10:59 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1159 PM EDT WED JUN 28 2006

.SHORT TERM /REST OF TODAY/...
MADE ANOTHER UPDATE TO THE OVERNIGHT FORECAST TONIGHT TO PUT IN A
CHANCE FOR THE REST OF THE DELMARVA AND A SLIGHT CHANCE FOR THE
AREAS OF NEW JERSEY THAT DIDNT HAVE ANYTHING IN PREVIOUS UPDATE.
THERE IS STILL SOME CONVECTION SOUTH AND WEST OF OUR AREA THAT
TRYING TO HOLD TOGETHER. OVERALL, MOST EVERYONE SHOULD REMAIN DRY
TONIGHT HOWEVER. NOTHING ELSE WAS CHANGED AT THIS TIME.

&&

.PREV DISCUSSION...
 /ISSUED 826 PM EDT WED JUN 28 2006/

SHORT TERM /REST OF TODAY/...
MADE A QUICK UPDATE TO EXTEND THE CHANCE OF A SHOWER OR A
THUNDERSTORM FOR ALL OF EASTERN PENNSYLVANIA AND NORTHERN
DELMARVA. THESE SHRA/TSRA WILL LIKELY DIMINSH AFTER SUNSET, BUT
WILL LEAVE THE CHANCE IN UNTIL AFTER MIDNIGHT AS THE PCPN MAY
CONTINUE LONGER THAN EXPECTED. ALSO ADJUSTED TEMP AND DEWPT GRIDS PER
CURRENT TRENDS AS WELL. HOPEFULLY TONIGHT WILL BE A MUCH QUITER
NIGHT THAN LAST NIGHT.

PREV DISCUSSION...
 /ISSUED 800 PM EDT WED JUN 28 2006/

UPDATE...
THE MARINE FORECAST WILL BE UPDATED VERY SHORTLY TO ISSUE A SMALL
CRAFT ADVISORY FOR SEAS FOR THE OCEAN IN VIEW OF THE CONTINUED 6 TO
7 FOOT SEAS AT THE BUOYS. WAVEWATCH DOES DECREASE THE SEAS IN THE
OVERNIGHT PERIOD, SO WE WILL DROP THE WAVE HEIGHTS BELOW 5 FEET BY
THE MORNING FORECAST ISSUANCE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA... FOR PAZ069>071 UNTIL 8 AM THURSDAY.
NJ... FOR NJZ016>019 UNTIL 8 AM THURSDAY.
DE... FOR DEZ001 UNTIL 8 AM THURSDAY.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ450>455 UNTIL 4
     AM THURSDAY.
&&

SHORT TERM...ROBERTSON
Hazardous weather outlook, Jun 28, 4:47 AM EST, 21 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
547 AM EDT WED JUN 28 2006

ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-291000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
547 AM EDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT
FLOODING IS OCCURRING OR EXPECTED ON A NUMBER OF RIVERS AND STREAMS
ACROSS THE AREA, PLEASE REFER TO THE HYDROLOGIC STATEMENTS FOR THE
LATEST FORECASTS AND UPDATES.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE NEW JERSEY COAST AND A
MODERATE TO HIGH RISK OF RIP CURRENTS ALONG THE DELAWARE COAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE STORM PREDICTION CENTER HAS PLACED MOST OF OUR AREA UNDER A SLIGHT
RISK FOR SEVERE WEATHER ON THURSDAY. THE MAIN THREAT WILL LIKELY
BE STRONG WINDS AND ALSO HAIL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

ROBERTSON

The radar

The Philadelphia radar (KDIX), 94 km away, was scanning. The volume nearest the first event began at 07:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Salem

When
June 29, 2:17 AM EST
Where
Salem County, Carneys Pt
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.717, -75.467

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2006Every state in 2006This day in weather historyWarnings in New Jersey, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518301.